Can Suboxone Cause Withdrawals?
Interestingly, taking Suboxone can actually cause withdrawal symptoms. This usually occurs when people take Suboxone while continuing to take other opioids, or if they start taking Suboxone too soon after stopping other opioids.
Withdrawal symptoms are also likely to occur if people inject Suboxone, as the naloxone component is far more active when injected. Naloxone is a drug that works against opioids. It is included in Suboxone to help deter abuse by injection. When injected, Suboxone can cause rapid and severe withdrawal symptoms.
Withdrawal SymptomsSymptoms of withdrawal from Suboxone or other opioids can vary in intensity and may include:
- Craving of Suboxone
- Upper respiratory symptoms, such as a runny nose
- Panic attacks
- Unusual, unexplained sensations, such as tingling, burning, or "pins and needles" feelings.
How Long Does Withdrawal Last?It is difficult to predict how long a person might experience withdrawal. Often, people cannot tolerate the withdrawal symptoms and begin taking Suboxone again, making it impossible to know how long the symptoms would have lasted. Several factors, such as the Suboxone dosage, how long you have been taking the medication, and other individual factors may affect the duration of withdrawal symptoms.
How to Minimize Suboxone Withdrawal Symptoms
Withdrawal can be extremely unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit withdrawal, you should not suddenly stop taking Suboxone. Your healthcare provider can gradually decrease your dose at a rate that helps minimize withdrawal symptoms.
Remember, withdrawal from Suboxone is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.